MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X14MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X14MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF2505
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported lot: the lot number was not reported.Initial reporter phone: (b)(6).The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00439.
 
Event or Problem Description
It was reported that a patient with a preoperative diagnosis of a left middle cerebral artery aneurysm, cerebral ischemic lesion, and emphysema underwent stent-assisted coil embolization of the aneurysm using an enterprise vascular reconstruction device 4.5mm x 14mm with no distal tip (enc451400/6920527).Per the event description, transfemoral puncture, whole cerebral angiography, and stent-assisted coil embolization of the aneurysm were performed.A microcatheter was placed in position and the physician pushed the stent into the microcatheter.The delivery wire was in good condition during its delivery, but it did not reach the reference markers on the delivery wire.At that moment, under fluoroscopy, the physician found the stent had been released to the distal end of the lesion site without intention, and that the stent did not cover the lesion site correctly.The physician then released a new enterprise vascular reconstruction device 4.5mm x 14mm with no distal tip (enc451400) and it completely covered the aneurysm.After some time, the angiogram showed that the stent had migrated anteriorly.The procedure was prolonged for about an hour and a half.The patient is currently stable.Images have been provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b3, b4, b5, d1, d4, g3, g6, h2, h10 and concomitant product.Section b5: additional information received on 20-jun-2022 indicated that during the procedural delay, the physician observed whether the first stent affected the distal portion of the vessel and took the time to prepare, deliver and release the second stent.However, it¿s unknown if the procedural delay was clinically significant.The enterprise stent length that was selected was at least 10mm longer than the aneurysm neck to maintain a minimum of 5mm on either side of the aneurysm neck.The distal and proximal vessel diameters are unknown.The microcatheter used was a prowler select plus 150/5cm (lot # 30727353) and the system was used with the recommended microcatheter.Excessive force was not applied to the device, and it was not necessary to remove the microcatheter with the enterprise device.The marker position was observed during the coiling procedure to ensure that the stent does not migrate from its deployed position.Interaction with another device did not cause the migration.There wasn¿t evidence of obstruction to the blood flow due to the event.The physician released the second stent in the target position, and it almost evenly covered the tumor neck.Once again, angiography found that it moved to the distal portion of the target vessel and did not evenly cover the tumor neck.No follow-up intervention was required.The distal portion of the aneurysm was curved and bifurcate and the diameter of the aneurysm was 2mm wide and the height was 3mm.The medical imaging received was reviewed by medical affairs director and the assessment reads as follows: ¿the description of the case suggests that the stent was delivered before the markers on the pusher wire were visible.The images provided show the left mca being treated for an aneurysm, and the location of the first stent shows that it is placed distal to the anticipated location, which supports this description.A second stent was placed and said to be migrating distally.The latter is difficult to see in the image but may happen in severe stenosis or icad in the mca.The root cause of the problem is difficult to assess from these images, and further analysis of the pusher wire (for event number 1) may be the only way to get more information.In order to understand the second problem, we may need more detailed images of the first landing zone, and the final placement, in combination with mri or ct images of the local vasculature¿.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h4, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported that a patient with a preoperative diagnosis of a left middle cerebral artery aneurysm, cerebral ischemic lesion, and emphysema underwent stent-assisted coil embolization of the aneurysm using an enterprise vascular reconstruction device 4.5mm x 14mm with no distal tip (enc451400/6920527).Per the event description, transfemoral puncture, whole cerebral angiography, and stent-assisted coil embolization of the aneurysm were performed.A microcatheter was placed in position and the physician pushed the stent into the microcatheter.The delivery wire was in good condition during its delivery, but it did not reach the reference markers on the delivery wire.At that moment, under fluoroscopy, the physician found the stent had been released to the distal end of the lesion site without intention, and that the stent did not cover the lesion site correctly.The physician then released a new enterprise vascular reconstruction device 4.5mm x 14mm with distal tip (enc451412/ 6920532) and it completely covered the aneurysm.After some time, the angiogram showed that the stent had migrated anteriorly.The procedure was prolonged for about an hour and a half.The patient is currently stable.Additional information received indicated that during the procedural delay, the physician observed whether the first stent affected the distal portion of the vessel and took the time to prepare, deliver and release the second stent.However, it¿s unknown if the procedural delay was clinically significant.The enterprise stent length that was selected was at least 10mm longer than the aneurysm neck to maintain a minimum of 5mm on either side of the aneurysm neck.The distal and proximal vessel diameters are unknown.The microcatheter used was a prowler select plus 150/5cm (lot # 30727353) and the system was used with the recommended microcatheter.Excessive force was not applied to the device, and it was not necessary to remove the microcatheter with the enterprise device.The marker position was observed during the coiling procedure to ensure that the stent does not migrate from its deployed position.Interaction with another device did not cause the migration.There wasn¿t evidence of obstruction to the blood flow due to the event.The physician released the second stent in the target position, and it almost evenly covered the tumor neck.Once again, angiography found that it moved to the distal portion of the target vessel and did not evenly cover the tumor neck.No follow-up intervention was required.The distal portion of the aneurysm was curved and bifurcate and the diameter of the aneurysm was 2mm wide and the height was 3mm.The medical imaging received was reviewed by medical affairs director and the assessment reads as follows: ¿the description of the case suggests that the stent was delivered before the markers on the pusher wire were visible.The images provided show the left mca being treated for an aneurysm, and the location of the first stent shows that it is placed distal to the anticipated location, which supports this description.A second stent was placed and said to be migrating distally.The latter is difficult to see in the image but may happen in severe stenosis or icad in the mca.The root cause of the problem is difficult to assess from these images, and further analysis of the pusher wire (for event number 1) may be the only way to get more information.In order to understand the second problem, we may need more detailed images of the first landing zone, and the final placement, in combination with mri or ct images of the local vasculature¿.The device remains implanted; therefore, no further investigation can be performed.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.Stent migration is a known complication associated with the use of the enterprise vascular reconstruction device and is listed in the instructions for use (ifu) as such.Migration could possibly result in ischemia or infarct.The instructions for use (ifu) warns the operator to observe stent marker position during coiling procedure to ensure that the stent does not migrate from its deployed position.Assignment of root cause for the event remains speculative and inconclusive based on the information provided; however, it is possible that aneurysm characteristics, vessel tortuosity/spasm, device selection, device interaction, and operator technique may have contributed to the reported event.Since the alleged failures resulted in surgery prolongation, the event meets mdr reporting criteria as a ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU 4.5X14MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14697005
Report Number3008114965-2022-00438
Device Sequence Number6778060
Product Code NJE
UDI-Device Identifier10878528009457
UDI-Public10878528009457
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Model Number641CF2505
Device Catalogue NumberENC451412
Device Lot Number6920532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer06/20/2022
07/14/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/14/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 14MML WNO DSTL TP; PROWLER SELECT PLUS 150/5CM
Patient Age63 YR
Patient SexFemale